How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Medical
Satisfied Customers: 6173
Experience:  MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
27273415
Type Your Medical Question Here...
Dr Uzair is online now
A new question is answered every 9 seconds

If I have bad diahrea and I drank Pepto would that cause my

This answer was rated:

If I have bad diahrea and I drank Pepto would that cause my fecal matter to turn black? I just spent a month in the Dominician Republic and after one day home I started having problems. But it was black until I drank the Pepto??
Hi. Welcome to JustAnswer. I shall try my best to assist you while you are corresponding with me.

Yes, Pepto bismol does cause the fecal matter to become black and this is one of its notorious side effects.
If you have more queries, reply back.
If you are satisfied, please leave a positive rating for the assist.
Best.
Customer: replied 3 years ago.

Hey, Thanks a lot. I thought that was it and you just settled my mind. I should probably call my doctor to see if I got a "bug" or something from the DR. I'm in Canada now for the next 6 days and cannot get to my doctor.Should I try more Pepto or doesn't it work?

Thank you.
The best thing to do is to drink plenty of fluids especially Gatorade and Pedialyte or the likes - oral rehydration solutions to replenish lsot electrolyte stores.
Go on a low fiber diet to give your gut some rest - Bananas, rice, applesauce, bread, tea, refined cereal, milk etc.
The key is rehydration.
I usually don't advise my patients to take any anti diarrheal, since the condition is self limiting and will settle with or without medication. Diarrhea is a protective mechanism of the gut to empty itself from the offending pathogen as quickly as possible.
Hope this helps.
Please do leave a positive rating for the service.
More queries, reply back.
Best.
Dr Uzair and 6 other Medical Specialists are ready to help you

Related Medical Questions